Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 66, NWS Shreveport, LA

April 29, 2016McCurtain County, Oklahoma; 5 counties in Arkansas; Bowie County, Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Apr 29, 2016, 7:24 PM CDT for McCurtain County, Oklahoma; 5 counties in Arkansas; Bowie County, Red River County, Texas. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 7:24 PM CDT (00:24 UTC)
Expired
Apr 30, 2016, 5:15 AM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:30 PM CDTFLASH FLOODAshdown, ARNUMEROUS COUNTY ROADS FLOODED
Apr 29, 11:09 PM CDTFLASH FLOODDe Queen, ARROADS CLOSED DUE TO FLOODING...NUMEROUS COUNTY ROADS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
2.9
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted.

910 
WGUS54 KSHV 300024
FFWSHV
ARC057-061-081-099-133-OKC089-TXC037-387-300615-
/O.NEW.KSHV.FF.W.0066.160430T0024Z-160430T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
  HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
  MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 115 AM CDT

* AT 724 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
  WIDESPREAD RAINFALL AMOUNTS OF THREE TO IN EXCESS OF SIX INCHES
  HAS FALLEN ACROSS MUCH OF THE WARNED AREA...WITH ADDITIONAL
  THUNDERSTORMS CONTAINING HEAVY RAINFALL EXPECTED TO PERSIST OVER
  THE NEXT SEVERAL HOURS. THUS...FLASH FLOODING IS EXPECTED TO BEGIN
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOPE...DE QUEEN...ASHDOWN...NASHVILLE...PRESCOTT...MINERAL SPRINGS...
  DIERKS...HORATIO...FOREMAN...UMPIRE...IDABEL...BROKEN BOW...LOCKESBURG...
  EMMET...WILTON...BLEVINS...PERRYTOWN...ROSSTON...TOLLETTE AND
  FULTON.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED
HIGHER AMOUNTS...ARE POSSIBLE IN THE WARNED AREA THROUGH 115 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
      3435 9393 3419 9392 3418 9382 3401 9382
      3396 9338 3384 9329 3380 9313 3346 9311
      3349 9372 3362 9382 3356 9403 3358 9438
      3378 9491 3394 9516 3425 9505 3451 9505

$$

15
1 follow-up statement
993 
WGUS54 KSHV 300607
FFWSHV
ARC057-061-081-091-099-133-OKC089-TXC037-387-301015-
/O.EXT.KSHV.FF.W.0066.000000T0000Z-160430T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTH CENTRAL MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
  SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
  HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
  MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 515 AM CDT

* AT 107 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  SHOWERS AND A FEW EMEBDDED THUNDERSTORMS CONTINUING ACROSS MUCH OF
  THE WARNED AREA. WIDESPREAD RAINFALL AMOUNTS OF THREE TO IN EXCESS
  OF SEVEN INCHES HAS FALLEN SINCE FRIDAY AFTERNOON...WHICH HAS
  PRODUCED WIDESPREAD FLOODING WHICH HAS LED TO NUMEROUS ROAD
  CLOSURES. FLASH FLOODING IS ALREADY OCCURRING...AND WILL CONTINUE
  THROUGH 515 AM. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOPE...DE QUEEN...ASHDOWN...NASHVILLE...PRESCOTT...MINERAL SPRINGS...
  DIERKS...HORATIO...FOREMAN...UMPIRE...IDABEL...BROKEN BOW...LOCKESBURG...
  EMMET...WILTON...BLEVINS...PERRYTOWN...ROSSTON...TOLLETTE AND
  FULTON.

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER INCH UP TO AN INCH...ARE
POSSIBLE IN THE WARNED AREA THROUGH 515 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
      3435 9393 3419 9392 3418 9382 3401 9382
      3396 9338 3384 9329 3380 9313 3346 9311
      3349 9372 3362 9382 3356 9403 3358 9438
      3378 9491 3394 9516 3425 9505 3451 9505

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 6:54 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 29, 6:54 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT FRI APR 29 2016

.AVIATION...
FOR THE 30/00Z TAFS...ANOTHER COMPLEX FORECAST ONCE AGAIN WITH
AMENDMENTS LIKELY. WIDESPREAD CONVECTION...INCLUDING OCCASIONAL
SEVERE TSTMS...ARE AFFECTING MOST TERMINALS IN E TX NORTH OF
I-20/SRN AR/SE OK. SCATTERED STRONG/SEVERE CONVECTION IS ONGOING
FARTHER SOUTH OF I-20 IN E TX. STRONG TO SEVERE TSTMS WILL AFFECT
ALL TAF SITES DURING THE PERIOD AND FLIGHT CONDITIONS WILL LIKELY
FLUCTUATE. A MORE SOLID LINE OF TSTMS SHOULD DEVELOP AFTER 30/06Z
AND WILL MOVE ACROSS THE AREA AND SHOULD BE MOVING EAST OF THE
REGION AFTER 30/21Z. A FEW LINGERING TSTMS WILL BE POSSIBLE
THROUGH 01/00Z.

/09/

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT FRI APR 29 2016/

DISCUSSION...
MULTI-THREAT EVENT CONTINUES ACROSS THE REGION...AS A STRONG UPPER
LEVEL LOW MOVES INTO THE SRN PLAINS. IN ADDITION TO THE SEVERE
WEATHER THREAT...TWO SEPARATE HEAVY RAINFALL AXES HAVE SET
UP...ONE OVER OUR NE TX COUNTIES FROM NEAR TYLER TO DEKALB...AND
ANOTHER ALONG THE RED RIVER OF NE TX/SE OK EWD THROUGH NEAR EL
DORADO. HEAVY RAINFALL IS EXPECTED TO CONTINUE SPREADING EWD
TONIGHT THROUGH SATURDAY...GRADUALLY SHIFTING THE FLASH FLOOD
THREAT EWD THROUGH THE EVENT. HAVE ADDED THE REMAINDER OF THE CWA TO
THE FF WATCH...ALTHOUGH SOME AREAS WILL NOT SEE HEAVY RAINFALL
UNTIL LATE TONIGHT/EARLY SATURDAY MORNING. HAVE ALSO MADE SOME
CHANGES TO THE EXPIRATION TIME...SETTING MUCH OF THE WATCH TO
EXPIRE AT 00Z SUNDAY. ALLOWED THE EXTREME SERN PORTIONS TO
CONTINUE THROUGH 12Z SUN. SEVERE THREAT WILL CONTINUE THROUGH AT
LEAST THE FIRST HALF OF SATURDAY...AS THE ASSOCIATED COLD FRONT
MOVES INTO THE REGION. THE FRONT IS EXPECTED TO SLOW...AS THE SFC
LOW LIFTS NEWD...AND THE SEVERE THREAT WILL LIKELY DIMINISH WITH
THAT. RAIN LOOKS TO FINALLY DIMINISH/END SUN AFTERNOON/EVENING.
TEMPS LOOK TO RUN COOLER IN THE WAKE OF THE COLD FRONT AS WE MOVE
INTO MONDAY.

MODELS IN BETTER AGREEMENT AS WE MOVE ON TO OUR NEXT UPPER
DISTURBANCE. SHWRS/TSTMS WILL MOVE BACK INTO THE REGION FROM THE
W AS THE STALLED FRONT MOVES BACK NWD AND ACTS AS A FOCUS FOR
DEVELOPMENT. ANOTHER ROUND OF HEAVY RAIN IS LOOKING INCREASINGLY
LIKELY...AND WE MAY SEE MORE FLASH FLOODING/RIVER FLOODING AS A
RESULT.

DESPITE THIS BETTER AGREEMENT...MODELS DIVERGE AGAIN FOR THE MID
PART OF THE WORK WEEK WITH THE FINAL KICKER TROF. HOWEVER...ATTM
IT LOOKS LIKE WE WILL SEE AN END OF PRECIP BY TUE NIGHT AS A
FINALLY PUSH OF DRY AIR FILTERS IN THE WAKE OF THE COLD FRONT.
OUR TREND OF COOLER THAN NORMAL TEMPS WILL CONTINUE THROUGH THE
END OF THE PD. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  82  67  82 /  90  70  50  20
MLU  70  81  68  83 /  70  70  70  30
DEQ  66  78  58  81 /  90  50  20  10
TXK  68  80  62  82 /  90  70  30  10
ELD  69  80  65  83 /  90  70  50  20
TYR  68  82  63  81 /  90  50  20  10
GGG  69  83  65  82 /  90  70  30  10
LFK  70  81  69  82 /  90  70  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001>004.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ005-006-010>014-
     017>022.

OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>151.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ152-153-165>167.

&&

09
Hazardous weather outlook, Apr 29, 11:52 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT FRI APR 29 2016

ARZ050-051-059>061-070-OKZ077-TXZ096-097-301700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-
1152 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING THUNDERSTORM WIND GUSTS...AND ISOLATED
TORNADOES WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON
HOURS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE STORMS
WILL PRODUCE EXCESSIVE HEAVY RAINFALL...WHICH COULD RESULT IN
LOCALIZED FLASH FLOODING. THIS FLASH FLOOD THREAT WILL CONTINUE
INTO THE OVERNIGHT HOURS AS WELL AS AN UPPER LEVEL DISTURBANCE
MOVES INTO THE REGION FROM THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-301700-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1152 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A LINE
FROM THE TOLEDO BEND DAM TO MONROE LOUISIANA. THIS SEVERE WEATHER
THREAT WILL TRANSITION INTO A HEAVY RAINFALL EVENT LATER THIS
EVENING AND TONIGHT...AS STORMS BEGIN TO TRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS WILL INCLUDE MOST OF SOUTHWEST
ARKANSAS...ALL OF NORTHERN LOUISIANA AND THE EASTERN THIRD OF
NORTHEAST TEXAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

12

In the hours before

Local storm report, Apr 29, 6:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 S OAKHAVEN            33.71N 93.62W
04/29/2016                   HEMPSTEAD          AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING THAT A TREE FELL
            ON A MOVING VEHICLE ALONG HWY 287 8 MILES
            EAST OF HOPE. TRESS BLOCKING THE ROADWAY.

&&

PALMER
Special weather statement, Apr 29, 6:50 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT FRI APR 29 2016

TXZ136-149-150-300030-
CHEROKEE TX-RUSK TX-SMITH TX-
650 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...NORTHWESTERN
CHEROKEE AND SOUTHERN SMITH COUNTIES UNTIL 730 PM CDT...

AT 650 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF REESE...OR 9 MILES SOUTHWEST OF JACKSONVILLE...MOVING
NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...LINDALE...OVERTON...BULLARD...TROUP...
NEW LONDON...ARP...MOUNT SELMAN...TURNERTOWN...JOINERVILLE...MAYDELLE...
REESE...MIXON...NEW SUMMERFIELD...NOONDAY...NEW CHAPEL HILL...GALLATIN AND
CUNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3230 9545 3237 9546 3252 9542 3225 9477
      3172 9533 3175 9536 3176 9540 3182 9540
      3185 9544 3193 9542 3196 9545 3199 9545
      3201 9543 3204 9544 3205 9542 3207 9544
      3208 9542 3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 2350Z 211DEG 48KT 3191 9540

19
Local storm report, Apr 29, 6:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     LINDALE                 32.51N 95.41W
04/29/2016                   SMITH              TX   BROADCAST MEDIA

            PICTURE ON TWITTER OF SIGNIFICANT DAMAGE TO
            THE FRONT OF A BUILDING SOUTH OF DOWNTOWN
            LINDALE ALONG HWY 69.

&&

PALMER
Special weather statement, Apr 29, 7:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI APR 29 2016

TXZ149-150-152-300045-
CHEROKEE TX-RUSK TX-NACOGDOCHES TX-
703 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND CHEROKEE COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSK...MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HENDERSON...RUSK...ALTO...GARRISON...WELLS...TRAWICK...
MAYDELLE...PONTA...DOUGLASS...MORRILL...FOREST...MINDEN...SACUL...NEW SALEM...
NEW SUMMERFIELD...CUSHING...APPLEBY...MOUNT ENTERPRISE AND GALLATIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3223 9485 3182 9446 3143 9500 3144 9501
      3147 9510 3152 9510 3154 9514 3156 9514
      3159 9517 3157 9521 3159 9527 3161 9526
      3163 9529 3168 9528 3172 9534 3174 9533
      3173 9537 3175 9536 3176 9540 3183 9541
TIME...MOT...LOC 0002Z 226DEG 59KT 3173 9510

19
Local storm report, Apr 29, 7:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     10 NNE HAWKINS          32.73N 95.14W
04/29/2016                   UPSHUR             TX   FIRE DEPT/RESCUE

            NUMEROUS TREES SNAPPED AND UPROOTED IN THE
            AREA OF FM 1002 AND FM 49.

&&

PALMER
Local storm report, Apr 29, 7:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     4 NNW HAWKINS           32.65N 95.22W
04/29/2016                   WOOD               TX   LAW ENFORCEMENT

            AT LEAST ONE HOME DAMAGE IN THE FM 14 AND FM
            2869 AREA.

&&

PALMER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:09 PM CDTSevere Thunderstorm WarningSHVMcCurtain66 min
Apr 30, 4:17 AM CDTRiver Flood WarningSHVMcCurtain53 hr
Apr 30, 5:21 AM CDTAreal Flood WarningSHVMcCurtain6 hr
Apr 29, 9:21 PM CDTSpecial Weather StatementSHVHempstead39 min
Apr 29, 11:15 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier60 min
Apr 29, 11:25 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Little River, Miller, Nevada65 min
Apr 29, 11:30 PM CDTTornado WarningSHVLafayette30 min
Apr 29, 11:32 PM CDTFlash Flood WarningSHVColumbia, Hempstead, Lafayette, Little River, Miller, Nevada8 hr
Apr 29, 11:59 PM CDTTornado WarningSHVLafayette46 min
Apr 30, 12:25 AM CDTTornado WarningSHVColumbia, Lafayette50 min
Apr 30, 12:58 AM CDTTornado WarningSHVColumbia, Lafayette, Nevada47 min
Apr 30, 1:27 AM CDTFlash Flood WarningSHVColumbia, Nevada5 hr
Apr 30, 2:12 AM CDTSpecial Weather StatementSHVColumbia48 min
Apr 30, 2:44 AM CDTTornado WarningSHVColumbia, Union61 min
Apr 30, 6:01 AM CDTAreal Flood WarningSHVColumbia6 hr
Apr 30, 7:27 AM CDTAreal Flood WarningSHVLafayette, Miller6 hr
Apr 30, 1:27 PM CDTAreal Flood WarningSHVLafayette, Miller3 hr
Apr 29, 7:03 PM CDTSpecial Weather StatementSHVCherokee, Rusk42 min
Apr 29, 7:13 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Morris, Titus, Upshur28 min
Apr 29, 7:16 PM CDTTornado WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur23 min
Apr 29, 7:25 PM CDTSpecial Weather StatementSHVUpshur35 min
Apr 29, 7:35 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk40 min
Apr 29, 7:38 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith, Upshur52 min
Apr 29, 7:38 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Upshur21 min
Apr 29, 7:45 PM CDTFlash Flood WarningSHVSmith, Upshur, Wood10 hr
Apr 29, 7:59 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk, Shelby46 min
Apr 29, 8:41 PM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby49 min
Apr 29, 8:46 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby44 min
Apr 29, 9:08 PM CDTSpecial Weather StatementSHVMarion52 min
Apr 29, 9:15 PM CDTSpecial Weather StatementSHVHarrison, Rusk45 min
Apr 29, 9:21 PM CDTFlash Flood WarningSHVCass, Gregg, Harrison, Marion, Panola, Rusk8 hr
Apr 29, 9:32 PM CDTSpecial Weather StatementSHVShelby43 min
Apr 29, 10:27 PM CDTTornado WarningSHVHarrison, Panola33 min
Apr 29, 10:57 PM CDTTornado WarningSHVHarrison, Marion33 min
Apr 29, 11:09 PM CDTFlash Flood WarningSHVCherokee, Nacogdoches8 hr
Apr 29, 11:38 PM CDTTornado WarningSHVCass, Harrison, Marion37 min
Apr 30, 12:13 AM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Panola, Rusk62 min
Apr 30, 12:35 AM CDTTornado WarningSHVHarrison55 min
Apr 30, 12:58 AM CDTTornado WarningSHVHarrison, Marion47 min
Apr 30, 3:34 AM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches3 hr
Apr 30, 3:42 AM CDTAreal Flood AdvisorySHVPanola3 hr
Apr 30, 3:45 AM CDTSpecial Weather StatementSHVSabine, Shelby45 min
Apr 30, 3:55 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine65 min
Apr 30, 4:16 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches6 days
Apr 30, 4:20 AM CDTRiver Flood WarningSHVPanola, Shelby9 days
Apr 30, 4:22 AM CDTRiver Flood WarningSHVNacogdoches, Rusk3 days
Apr 30, 4:23 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Apr 30, 4:25 AM CDTRiver Flood WarningSHVWood5 days
Apr 30, 4:25 AM CDTRiver Flood WarningSHVGregg55 hr
Apr 30, 4:26 AM CDTRiver Flood WarningSHVUpshur, Wood4 days
Apr 30, 4:30 AM CDTSevere Thunderstorm WarningSHVShelby60 min
Apr 30, 4:54 AM CDTTornado WarningSHVSabine, San Augustine49 min
Apr 30, 5:28 AM CDTAreal Flood WarningSHVGregg, Harrison, Panola, Rusk, Shelby6 hr
Apr 30, 5:46 AM CDTAreal Flood WarningSHVSmith, Upshur, Wood6 hr
Apr 30, 6:15 AM CDTSpecial Weather StatementSHVSabine45 min
Apr 30, 7:03 AM CDTAreal Flood WarningSHVCherokee, Nacogdoches6 hr
Apr 30, 7:36 AM CDTRiver Flood WarningSHVCass, Harrison, Marion13 days
Apr 30, 7:37 AM CDTRiver Flood WarningSHVCass, Marion8 days
Apr 30, 7:38 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur7 days
Apr 30, 11:47 AM CDTAreal Flood WarningSHVGregg, Harrison, Panola, Rusk, Shelby3 hr

Nearby

Flash Flood Warnings in Arkansas, 2016Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.